steveSD
  • 5 replies
  • 633 views
  • 5 followings
steveSD, March 15,  2019  4:27pm EST

Setbacks & fatigue...

It was only a week ago I was posting in the Heart Attack forum about how great I felt on my 2 year anniversary. This has been a rough week though. In a nutshell I have osteoarthritis in both hips and my right one will need to be replaced sooner-than-later. (bad genes!) My doctors recommended a bilateral steroid injection to see if that offers relief so I got that on Monday. No one warned me about the potential side effects though. The usual worst case stuff of course but not the real deal.

My blood sugar went through the roof the day after the injection and I had insomnia for 3 days. It seems to have peaked on Wednesday but it's still not back under control. I've been on an extreme health crusade to get off of medication for the past 2 years and I finally am with an A1C of 5.2 so to see glucose over 200 before bed and upon waking freaked me out. My face has been flushed and not sleeping has left me exhausted, which meant I missed a couple of workouts. This experience really threw me for a loop. My primary said it's the side effects so the only thing I can do is wait it out. My hips feel better but I'm really tired. I haven't felt this yucky since the time of my heart attack and it sucks. I'm hoping that I really am about over it now that the injections were 4 days ago. 

Has anyone else experienced this? What do you do to get back up after a rough patch? Headed to the gym in a few and trying to power through. Hoping for a great weekend. - Happy Friday! Steve

5 Replies
  • AHAASAKatie
    AHAASAKatie, March 16,  2019  11:21am EST

    I am so sorry that this happened. I have had steroid injections for back and knee issues. I can't tolerate them either. I think you are handling the best way possible- exercise and talking it out. Good luck today at the gym. Best Katie 

  • ZORBABUDDHA
    ZORBABUDDHA, April 1,  2019  6:21pm EST

    I am so sorry you are having such an awful time.  I know how it feels to feel really unwell.  I am wondering about this osteo arthritis in your hips, and am assuming that the doctors feel and you sense that it is good for you to continue the workouts you speak about....I think if it were me I would take it easy for a bit - , but I don't know the whole story.  I have had some trouble with arthritis in my knees but it seems to come and go.  One thing that has been amazing is that I have started taking Kefir, the probiotic, and it has meant that I have lost a lot of weight,  very quickly really!   This might not be right for everyone apparently,--- so I am just telling you what has happened, and of course losing weight (if that is appropriate , which it has been for me,)  can really help ease the troubles with arthritis of legs, knees, hips?     My HBA1c  was 52, two months ago and about 7 fasting glucose.  I will soon be due to have the HBA1c again and it will be interesting to see if it improves.  Exercise of course should bring it down, but hasn't so far for me---- though until I got bronchitis I was exercising on a machine at home 30 minutues each day.  I did not lose weight from exercising, I seemed to tone up a bit, and my breathing was improved, but it very much seems it was Kefir that enabled the loss of weight.  Sorry to go on about weight, it may not be relevant to you at all. I am just sharing a bit as I am new tonight on this forum, and just wanted to connect.    I hope you are feeling a bit better now...?

  • DolphinWrite
    DolphinWrite, April 4,  2019  4:10pm EST

    God bless.  Prayers. 

  • Harbecsg
    Harbecsg, April 10,  2019  8:05pm EST

    I am a type 1 diabetic and have to increase my insulin 20% at least after steriod injections.  Next time you might want to see if doctor can perscribe lantus while steriod is in system.  Also, exercise can help you get rid of the excess sugar in blood as well.

  • steveSD
    steveSD, May 6,  2019  11:36pm EST

    My doctor said the effects are temporary and my blood sugar did return to a more normal state. Working out did help. It just took about 5 days to feel like myself again. The injections really took away the pain after about a week and a half. For a few weeks I felt better than I have in a long time. The only downside is that it didn't last. I only had relief for a little under 4 weeks. I will most likely get the replacement rather than doing injections again. I've been consistently working out for over a year and watching my diet for two years. I actually haven't lost a lot of weight but I do look like I have. My body composition has changed a lot and I'm a lot stronger. My angina is also gone. For the most part I'm doing well. - Steve

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active